MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125BER
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance (2578); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01029.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an emergent large vessel occlusion using a neuron max 6f 088 long sheath (neuron max) and a neuron 6f select catheter (6f select).During the procedure, the physician advanced the neuron max into the common carotid artery (cca) and then advanced the 6f select through the neuron max to gain access to the target vessel in the internal carotid artery (ica).Once the neuron max was in place, the physician attempted to retract the 6f select from the neuron max; however, resistance was encountered and the 6f select became stuck in the neuron max and would not retract.Therefore, the physician removed both the neuron max and the 6f select and completed the procedure using a new neuron max.There was no report of an adverse effect to the patient.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6681154
Report Number3005168196-2017-01030
Device Sequence Number11166496
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/16/2019
Device Catalogue NumberPNS6F125BER
Device Lot NumberF72877
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR